MAUDE Adverse Event Report: STRYKER GMBH CROSS PLATE? UNIVERSAL ANCHORAGE 2 CP T8; PLATE, FIXATION, BONE

STRYKER GMBH CROSS PLATE? UNIVERSAL ANCHORAGE 2 CP T8; PLATE, FIXATION, BONE
Catalog Number 626895
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
When the clinic was to remove an anchorage 2 plate, they discovered that implants had stained on the soft tissues of the wound.Grey discolorations in the wound were found where the plate had been sitting.The clinic had put in the plate in the first place.This university hospital is now scared to use their new variax 2 and anchorage 2 plates since this now have happened several times.Two times is reported.They need this instrument/implants but are afraid to use it.
 
Additional Manufacturer Narrative
The reported event that cross plate universal anchorage 2 cp t8 was alleged of 'tissue damaged' could be confirmed.The discoloration of the plate on soft tissues is a known event.A medical opinion was provided by our medical consultant: "the literature talks about the varying corrosive effects of anodized titanium, relating to the thickness and color of the anodized layers.At a fracture site, wolff¿s law is occurring with a generation of an electrical current, although very slight, the current occurs within the solutions around the plate and soft-tissue and will corrode to metal surface.It is the interaction of an inorganic material in titanium plates, and soft tissue and he degree of roughness of the implant surface, the methods utilized in achieving the surface topography, and the chemistry of implant materials (titanium), are some of the factors that may affect the soft tissue response of the plate to the adjacent soft tissue and create the grayish color.There has been no risk reported with this corrosive action." [original statement] a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
CROSS PLATE? UNIVERSAL ANCHORAGE 2 CP T8
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8148237
Report Number0008031020-2018-01038
Device Sequence Number19204307
Product Code HRS
UDI-Device Identifier07613327130829
UDI-Public07613327130829
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K151769
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number626895
Device Lot NumberL08437
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1